I am a 37 year old female that has had Afib for the last five years. I have had 4 heart cath ablations and tried every medication that they thought would help. Recently I have begun having problems breathing and wondered if this was the onset of CHF. I will gain 5 and 6 pounds in a couple of days that I assume is fluid because it will go away quickly with the correct diuretic. My heart is enlarged but I have not been told why. I went from roofing a building to being in the hospital in a matter of 3 weeks...it has been downhill ever since. I just want to be able to walk and breathe again.
Are you in permanent AFib, or do you have periods of normal sinus rhythm? What is you blood pressure and resting heart rate? High BP can cause heart enlargement. Is the heart size stable, not continuing to enlarge? Are you taking an anticoagulant to reduce stroke risk?
I am much older and suffer from Permanent AFib, for which I take drugs to control the ventricle HR and and anticoagulant to reduce stroke risks associated with blood clot formation in the fibrillating atrium. Otherwise I am doing ok, I can function almost up to the average for my age.
Keep in mind, even if a medication (and/or ablation) can not stop AFib, one should consider medications to control the heart rate and clot formation.
Perhaps one of your medications is causing water retention. I also take a calcium channel blocker and it caused some ankle swelling, but that has mostly stopped after my body adjusted to the medication. If I have swelling, I don't notice it.
Dear Ivess: Are you taking Toprol Xl. I was taking it and had some respiratory problems and they put me on Bystolic ... the Pulmonary doctor told me that Toprol XL sometimes caused breathing or bronchial problems.. and the Bystolic is more respiratory friendly... they are both Beta Blockers... hope this helps Claytex
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.